MAUDE Adverse Event Report: ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP

ABBOTT VASCULAR STARCLOSE SE VASCULAR CLOSURE SYSTEM; VESSEL CLOSURE CLIP
Catalog Number 14679-05
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of a right common femoral artery using a starclose se after a diagnostic cerebral angiogram procedure with a 6f sheath.Reportedly, there was resistance advancing the thumb advancer due to the sheath not splitting properly.The sheath failed to split.Prolonged manual compression was used to achieve hemostasis.Post recovery hospitalization was prolonged.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - failure to follow steps.Analysis was performed on the returned device.The reported resistance advancing the thumb advancer due to the sheath not splitting properly was confirmed based on the returned device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the starclose instructions for use (ifu), closure procedure section, states: if excessive resistance is experienced during advancement of the thumb advancer, manually collapse the locator wings.Slide the safety release on the device to collapse the locator wings.In this case, the device was returned with the plunger disengaged, and vessel locator wings collapsed indicating the safety release was used to remove the device.Additional information was asked if the safety release was used, and the response indicated ¿no¿.It may be possible that they meant the access ports which is another type of safety release function on the device.The observed evidence of damage to the flex-guide (carving) and garage leaves indicates there was device angle change during thumb advancer/slider stroke such that the garage leaves interacted with the flex-guide and sheath.Interaction with these internal components subsequently contributed to the reported failure to split the sheath.The subsequent treatment appears to be related to procedure circumstance.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of a right common femoral artery using a starclose se after a diagnostic cerebral angiogram procedure with a 6f sheath.Reportedly, there was resistance advancing the thumb advancer due to the sheath not splitting properly.The sheath failed to split.Prolonged manual compression was used to achieve hemostasis.Post recovery hospitalization was prolonged.No additional information was provided.Subsequent to the previously filed report, the following information was received: reportedly, the safety release button was not used prior to removing the device.There was a reported clinically significant delay.No additional information was provided.

Brand Name
STARCLOSE SE VASCULAR CLOSURE SYSTEM
Common Device Name
VESSEL CLOSURE CLIP
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18465268
Report Number2024168-2024-00301
Device Sequence Number17912115
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public08717648175060
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number14679-05
Device Lot Number3063041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexUnknown
Patient Weight106 KG